MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM
Model Number 3600-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 10/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Event or Problem Description
A report received from an fda medwatch report stated that an oasis drain was used on a patient, and it was reported that a green alcohol cap was placed on the chest tube at the pleural specimen port.This led to increased subcutaneous air in the patient's chest and neck.The physician informed the nursing staff that a green cap should never be on that site, as it can allow air to enter the system.As a result, the patient required bilateral gills with wound vacs due to the excess subcutaneous air.
 
Event or Problem Description
Additional information received stated that the patient was diagnosed with an acute right pneumothorax, fractures of the 6th¿8th ribs, pneumostinum, and subcutaneous air extending from the chest into the neck, and the oasis drain was in use for less than 24 hours.
 
Additional Manufacturer Narrative
Additional information section: b5, d10, e1(event site name), h6-type of investigation.Based on the additional information received from the facility the individual who placed the cap was under the impression that the lure lock needed to be covered with an alcohol cap (curos).Additionally, the facility stated that the use of the curos cap was not a standard practice and other staff members interviewed have not heard of this practice.As the details provided help understand the circumstances surrounding the use of the green curos cap, the information does not change the initial investigation as there was no malfunction with the drain and acknowledges that the issue was caused by a setup error.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional field: d4(model, catlog, udi), h6.An fda medwatch report was received and the report states that a 3m¿ curos¿ disinfecting cap was placed on the luer lock sampling port of an oasis drain (p/n 3600-100, l/n unk) and experienced difficulty breathing.3m¿ curos¿ disinfecting cap is a single-use, alcohol-impregnated cap for needleless iv connectors.It twists onto iv access points for disinfection and protection.The reason for using a 3m¿ curos¿ disinfecting cap on the luer lock fluid sampling port is unknown.When the cap was removed, the patient reported immediate improvement but had to be treated for subcutaneous emphysema.The report states that the doctor informed the nurse operating the drain that "there should never be a green cap on that site as it opens to circuit and can actually let air in." the reason for treatment, pre-existing patient conditions, and exact details about how the green cap was used are not known.No pictures were provided, and the drain was not returned for evaluation.The report does not allege any malfunction with the drain and acknowledges that the issue was caused by a setup error.The 3m¿ representative listed in the medwatch report was contacted 3 times in an attempt to obtain more information about the incident, but no response was received.A medical assessment was completed for this incident which concluded that, while the exact circumstances and cause of the incident are not known, there is no indication of a device malfunction from the drain.A dhr review and recurring lot number query could not be completed because no lot number was provided.No evidence was identified to suggest that this complaint is related to design, manufacturing or instructions for use.The ifu provides adequate instructions for setup and use of the device.It does not specifically mention the use of disinfecting caps, but it does warn the user not to leave syringes or open luer connectors attached to the luer port.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no similar complaints.Neither the complaint nor a device nonconformance can be confirmed.There is no allegation of a device malfunction.The report includes a statement that the doctor acknowledged that the 3m¿ curos¿ disinfecting cap was improperly placed on the drain, which most likely caused the incident.The most likely cause of this event is user error, due to a setup error involving the 3m¿ curos¿ disinfecting cap.

Brand Name
OASIS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key23836534
Report Number3011175548-2025-000013
Device Sequence Number9030826
Product Code KDQ
UDI-Device Identifier00650862110012
UDI-Public(01)00650862110012
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3600-100
Device Catalogue Number3600-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/13/2026
01/28/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/24/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 X 28 FR COOK MEDICAL CHEST TUBE.; CUROS GREEN CAP.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight112 KG
Patient RaceWhite